Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 28, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Mar 31, 2001, 4:58 PM CST for Lee County, Phillips County, Arkansas. It was in force for 47 min. 3 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Mar 31, 2001, 4:58 PM CST (22:58 UTC)
- Expired
- Mar 31, 2001, 5:45 PM CST
- In force
- 47 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Lee County, AR, Phillips County, AR
The radar
The Memphis radar (KNQA), 117 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 5:08 PM CST | Hail 1.5 | Aubrey, AR | Hail ranged in size from dimes to walnuts. |
| Mar 31, 5:15 PM CST | Thunderstorm Wind | Rondo, AR | A few trees were snapped. |
| Mar 31, 5:36 PM CST | Hail 0.75 | Lexa, AR |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.0 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 634 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 312300 SVRMEM ARC077-107-312345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 458 PM CST SAT MAR 31 2001 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN LEE COUNTY IN EASTERN ARKANSAS NORTHERN PHILLIPS COUNTY IN EASTERN ARKANSAS * UNTIL 545 PM CST. * AT 456 PM CST...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM OVER AUBREY...MOVING SOUTHEAST AT 30 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 545 PM CST INCLUDE... AUBREY... RONDO... LAGRANGE... LEXA... WEST HELENA... .DAMAGING WINDS AND LARGE HAIL ARE LIKELY WITH THIS STORM. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. LAT...LON 3484 9097 3471 9112 3438 9071 3468 9061
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 3:30 PM CST, 1 hour 28 minutes earlier.
Area forecast discussion, Mar 31, 3:30 PM CST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 330 PM CST SAT MAR 31 2001 HAIL STORMS NOW GETTING READY TO ENTER W CWA...BEEN A REPORT OF SEVERE HAIL IN WHITE COUNTY AR...JUST UPSTREAM FROM US. STORMS ARE AHEAD OF A FRONT FROM STL TO ARG TO LIT TO TXK. THIS FRONT WILL SAG ON SOUTHEAST THROUGH THE MIDSOUTH THIS EVENING. ABOUT 7 TO 10 DEGREES COOLER TNGHT THAN LAST NIGHT. NEXT SIGNIFICANT ROUND OF SHOWER AND THUNDERSTORMS TO OCCUR NEXT WED. .MEG...NONE.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 3:05 PM CST | Severe Thunderstorm Warning | MEG | Cross, St. Francis | 40 min |
| Mar 31, 3:46 PM CST | Severe Thunderstorm Warning | MEG | Crittenden, St. Francis | 44 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.